What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 9, 3:10 PM EST, 40 minutes earlier.
Area forecast discussion, Aug 9, 3:10 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
410 PM EDT Fri Aug 9 2019
.SYNOPSIS...
A weakening cold front will move across the local area late
tonight, then stall near the North Carolina coast over the
weekend.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 130 PM EDT Friday...
Latest analysis shows a weak pre-frontal sfc trough in place
along the coast from the carolinas into southern New England. A
secondary trough was also in place across the piedmont evident
by a slight shift ion winds from DC southwest to Farmville and
Raleigh. Sct CU and some showers and storms were starting to
develop as of 230 pm. Deep layered WNW flow was persisting
above 850 mb and this limiting deep moisture and resulting in
some inhibition, but not enough to keep activity at bay. The
HRRR and ARW remain in good enough agreement that scattered
showers and storms will develop and expand some in coverage
between 3 pm and 4 pm then move southeast in the NW flow.
Question is how widespread will convection be and the trend in
the HRRR since 12z has been to slightly decrease storm coverage
across eastern and southeast VA. Still maintains 30-50 POPs, but
do not intent to go likely at this point. MLCAPE should reach
1500+ j/kg this afternoon mainly near the Bay and across
southeast VA and northeast NC. Scattered storms which are able
to develop should be able to produce gusty winds and frequent
lightning.
The weakening cold front will settle just south of the forecast
overnight, across NC. Evening convection will decrease from
north of south though some lingering showers and storms may
continue near the NC/VA border south even late tonight as the
front postiuenally slows. In general drier air will arrive
after midnight (w/ dew points falling to the u50s- l60s across
the NW). Lows 60-65F N and NW to around 70F far SE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
As of 130 PM EDT Friday...
Still shaping up to be a really nice weekend over much of the
area. Some of the model guidance does leave the lingering sfc
trough near the Albemarle and Pamlico Sounds Sat- Sun which may
mean a bit more in the way of clouds along w/ the potential for
ISOLD showers along the Albemarle Sound counties and Outer
Banks. Otherwise, not quite as warm w/dew points down at more
comfortable levels. Mostly sunny N and central areas both
days...partly sunny S and SE. Highs in the m-u80s both days...a
bit cooler at the beaches. Clear- partly cloudy Sat night w/
lows in the l-m60s...except near 70F at the immediate coast in
SE VA/NE NC.
Continued dry but warmer on Monday. Sfc high will settle
offshore, shunting weak boundary back north as a warm front.
Slightly warmer with highs in the upper 80s to around 90.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 130 PM EDT Friday...
The extended forecast period will start out with a warming trend
getting rather hot and dry partially due to the zonal flow
aloft and upper ridge which builds in Monday and persists into
TUE. Humidity increases through next week as an front looks to
approach from the NW late Tue into Tue night. An upper wave
also drops SE late Tue supporting late day and evening scattered
showers and storms. Ahead of the showers and storms highs hit
lower 90s on Monday at then middle 90s on Tuesday which should
be the hottest day next week.
The upper trough hangs up and deepens on Wednesday making for
continued unsettled weather with showers and storms. The front
also hangs up in the southeast. Expect Wed to see more showers
and storms with highs in the upper 80s to lower 90s. A wave
develops along the front just off the coast Thu into Fri with
high pressures to the NW. This could make for a tricky forecast
for the end of the work week, but as of now things look
generally drier and cooler for late week.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
As of 230 PM EDT Friday...
VFR CONDITIONS EARLY THIS AFTERNOON AT ALL TAF SITES. COLD FRONT
APPROACHES FROM THE NW THIS EVENING...AND OUT AHEAD OF THAT FRONT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. TIMING IS 19-23Z
FOR KRIC/KPHF...AND 21-02Z FOR KORF/KECG BASED OFF LATEST NEAR TERM
GUIDANCE. SHORT-LIVED FLIGHT RESTRICTIONS ARE LIKELY IN ANY
THUNDERSTORM...MAINLY DUE TO VSBY IN +RA.
OUTLOOK...THE FRONT WILL SETTLE SOUTH OF THE FORECAST AREA
OVERNIGHT...WITH PREVAILING VFR CONDITIONS EXPECTED THROUGH THE
WEEKEND. SLIGHT CHANCE OF SHOWERS ACROSS NE NC THIS
WEEKEND...HOWEVER NO SIGNIFICANT IMPACTS ARE EXPECTED. NEXT
SIGNIFICANT CHANCE OF RAIN WILL BE TUE/WED NEXT WEEK AHEAD OF AN
APPROACHING COLD FRONT.
&&
.MARINE...
As of 400 PM EDT Friday...
No headlines in the short term tonight thru Sun. Winds were
variable 10 kt or less acrs the waters late this aftn. Waves
were 1-2 ft and seas were 2-3 ft.
A cold front will approach the waters from the NW this evening,
then drops acrs the waters overnight. With fairly robust NW
flow aloft, there is the potential for a few strong/severe
storms to precede the cold front late this aftn and evening.
These storms will bring the chance for winds in excess of 35 kt
and locally enhanced waves/seas. The front will become nearly
stationary over NC during Sat, then gets pushed farther south
Sat night and Sun, as sfc high pressure builds acrs nrn portions
of the region and offshore. Mainly SSW winds around 10 kt or
less this evening, will become NW then N tonight into Sat
morning. The flow becomes less than 10 kt and variable Sat aftn
into Sat night, before winds turn NNE again by Sun morning.
Onshore winds expected Sun aftn into Sun night, as the high
shifts farther offshore. South and southwest winds will
increase late Mon into Tue in advance of another cold front.
Seas build to 2-3 ft S and 3-4 ft N, with waves 1-2 ft.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...MAM/JAO
NEAR TERM...MAM/JAO
SHORT TERM...MAM/JAO
LONG TERM...JAO
AVIATION...JAO/CMF
MARINE...TMG/RHR
Hazardous weather outlook, Aug 9, 3:55 AM EST, 11 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
455 AM EDT Fri Aug 9 2019
MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-509>525-100900-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
455 AM EDT Fri Aug 9 2019
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Today and tonight.
Scattered thunderstorms are expected after 2 pm this afternoon
through this evening. Some of the storms may produce strong gusty
winds...frequent lightning...and heavy downpours.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
MDZ025-NCZ102-VAZ098>100-100900-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
455 AM EDT Fri Aug 9 2019
...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Aug 9, 2:40 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
340 PM EDT Fri Aug 9 2019
VAZ078-084-085-518-520-522-092030-
Middlesex-Eastern King William-Lancaster-Eastern Essex-Eastern King
and Queen-Gloucester-
340 PM EDT Fri Aug 9 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GLOUCESTER...
SOUTHEASTERN KING AND QUEEN...MIDDLESEX...SOUTHEASTERN KING WILLIAM
AND CENTRAL LANCASTER COUNTIES...
At 340 PM EDT, a strong thunderstorm was located over King And Queen
Court House, moving east at 25 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Locations impacted include...
Gloucester Courthouse, West Point, Urbanna, King And Queen Court
House, Church View, Saluda, Stevensville, Glenns, Jamaica, Little
Plymouth, Shacklefords, Mollusk, Senora, Brook Vale, Harmony Village,
Bertrand, Grafton, Harcum, Ino and Cash.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3776 7640 3741 7650 3764 7700 3777 7696
TIME...MOT...LOC 1940Z 282DEG 21KT 3769 7689
EI
Special weather statement, Aug 9, 2:56 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Wakefield VA
356 PM EDT Fri Aug 9 2019
VAZ075-076-092030-
Richmond-Westmoreland-
356 PM EDT Fri Aug 9 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RICHMOND AND
NORTHWESTERN WESTMORELAND COUNTIES...
At 355 PM EDT, a strong thunderstorm was located near Leedstown, or
5 miles south of Colonial Beach, moving southeast at 30 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.
Locations impacted include...
Montross, Leedstown, Newland, Lerty, Stratford Hall, Potomac Mills,
Oak Grove, Singerly, Peeds, Foneswood and Westmoreland State.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3824 7696 3821 7695 3820 7691 3817 7687
3816 7684 3817 7680 3801 7689 3802 7691
3808 7693 3809 7699 3811 7699 3810 7701
3811 7702 3813 7705 3817 7706 3818 7705
3825 7704
TIME...MOT...LOC 1955Z 293DEG 25KT 3818 7702
EISpecial weather statement, Aug 9, 3:08 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Wakefield VA
408 PM EDT Fri Aug 9 2019
MDZ021-092100-
Dorchester-
408 PM EDT Fri Aug 9 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DORCHESTER COUNTY...
At 408 PM EDT, a strong thunderstorm was located near University Of
Maryland Center For Environmental Studies, or 7 miles west of
Cambridge, moving southeast at 15 mph.
Wind gusts in excess of 35 mph are possible with this storm.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
Cambridge, University Of Maryland Center For Environmental Studies,
Church Creek, Madison, Woolford, Hudson, Bucktown, Linkwood and
Lloyds.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
To report hazardous weather conditions, go to our website at
weather.gov/akq and submit your report via social media when you can
do so safely.
LAT...LON 3860 7617 3858 7611 3857 7603 3859 7600
3855 7584 3836 7597 3837 7601 3833 7603
3850 7630 3849 7627 3853 7623 3851 7621
3855 7621 3853 7628 3857 7631 3860 7626
3863 7628 3863 7624 3860 7621 3863 7617
TIME...MOT...LOC 2008Z 297DEG 13KT 3855 7621
SEYMOURSpecial weather statement, Aug 9, 3:15 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Wakefield VA
415 PM EDT Fri Aug 9 2019
VAZ084-086-090-520-523-524-092100-
Mathews-Newport News-Eastern King and Queen-York-James
City-Gloucester-
415 PM EDT Fri Aug 9 2019
...A STRONG THUNDERSTORM WILL AFFECT GLOUCESTER...SOUTHEASTERN KING
AND QUEEN...CENTRAL MATHEWS...CENTRAL YORK AND NORTHEASTERN JAMES
CITY COUNTIES AND THE NORTH CENTRAL CITY OF NEWPORT NEWS...
At 415 PM EDT, a strong thunderstorm was located 7 miles southeast of
Shacklefords, or 8 miles northwest of Gloucester Courthouse, moving
southeast at 25 mph.
Wind gusts in excess of 30 mph and pea size hail are possible with
this storm.
Locations impacted include...
Newport News, Gloucester Courthouse, Virginia Institute For Marine
Sciences, Gloucester Point, Hayes, Wicomico, Achilles, Lee Hall,
Mobjack, Lackey, Beulah, Camp Peary, Glass, Naxera, Newport News Golf
Course, Allmondsville, Clay Bank, Port Haywood, Ordinary and Belroi.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3715 7654 3744 7677 3754 7667 3739 7627
TIME...MOT...LOC 2015Z 305DEG 21KT 3746 7666
EI
Special weather statement, Aug 9, 3:38 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Wakefield VA
438 PM EDT Fri Aug 9 2019
VAZ092-093-096-092130-
Isle of Wight-Southampton-Suffolk-
438 PM EDT Fri Aug 9 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ISLE OF WIGHT...AND EAST
CENTRAL SOUTHAMPTON COUNTIES AND THE CITY OF SUFFOLK...
At 438 PM EDT, a strong thunderstorm was located near Zuni, or near
Windsor, moving southeast at 25 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Locations impacted include...
Windsor, Downtown Suffolk, Suffolk, Isle Of Wight, Ivor, Driver,
Kings Fork, Zuni, Longview, Huntersville, Suffolk Airport,
Chuckatuck, Wilroy, Nurney, Kilby, Lummis, Wills Corner, Saunders,
Magnolia and Indika.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3687 7694 3698 7683 3688 7641 3682 7646
3672 7647 3655 7654 3655 7657
TIME...MOT...LOC 2038Z 308DEG 20KT 3687 7676
EISpecial weather statement, Aug 9, 3:42 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Wakefield VA
442 PM EDT Fri Aug 9 2019
VAZ077-078-092130-
Northumberland-Lancaster-
442 PM EDT Fri Aug 9 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHUMBERLAND AND NORTHEASTERN
LANCASTER COUNTIES...
At 442 PM EDT, a strong thunderstorm was located over Heathsville, or
near Callao, moving southeast at 25 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Locations impacted include...
Fair Port, Heathsville, Wicomico Church, Browns Store, Regina,
Avalon, Reedville, Lilian, Hull Neck, Edwardsville, Howland, Fleeton,
Opheila, Middletons Corner, Dodlyt, Rehoboth Church, Beanes Corner
and Byrdton.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3797 7641 3795 7634 3791 7626 3789 7624
3789 7619 3782 7621 3780 7623 3777 7623
3775 7627 3769 7626 3766 7627 3766 7626
3764 7627 3789 7654 3792 7655 3800 7646
TIME...MOT...LOC 2042Z 308DEG 20KT 3792 7646
EI